Doxepin and anxiety

Discussion in 'Fibromyalgia Main Forum' started by Samantha, Oct 20, 2005.

  1. Samantha

    Samantha New Member

    Dear Friends,
    I have posted on here occasionally. Has anyone had increased anxiety/panic symptoms from Doxepin or other tricylcics? And if so, does it go away after a while? I have very severe CFIDS, cannot tolerate any supplements, mostly bedridden as I'm so ill and debilitated that even sitting is too much. I believe the anxiety/adrenal relationship has much to do with my disease and many others'. I have been on Ativan for years and tried a million things. Sorry, won't rave on, but just want to know if anyone knows whether these kind of increased anxiety symptoms ease off with perseverence. I was only taking between 2-4 mg by the way, so a very low dose.
    Thanks so much.

    Luv to all.
  2. Rosiebud

    Rosiebud New Member

    bump for Sam
  3. Samantha

    Samantha New Member

    Thanks Lamotta77 for your post. It is nice to hear from others who are (ridiculously) hyper-sensitive like me. I sometimes wonder where all the sensitive, bedridden people are who cannot tolerate any of the drugs and supplements discussed, but I guess there are some of us. Like me, I suppose we can't get on the computer very much due to debility so its hard to get our voice out.
    I just sooooo need a breakthrough,
    I wish you all the best.
    Hugs, Samantha.
  4. laura81655

    laura81655 New Member

    I am also sensitive to meds, but I am taking them now. I felt yucky on Doxepin, switched to Elavil. It took a few weeks, I felt more anxious with it too. I had to ride it out, luckily I could sleep, so I didn't have to stop taking it. I hope the Doxepin will work for you!
  5. Samantha

    Samantha New Member

    Oh thanks Laura, how much Elavil did you start with, and what symptoms has it helped you with?

    Cheers.
  6. brit_17759

    brit_17759 New Member

    I am also sensitive to meds. so much so that my doctor at the Pain clinic worries about giving me anything.

    I have been on Doxepin for around 10 days now, and don't like the side affects I am having...I feel a lot more anxiety since taking it, and I have also had two panic attacks ...plus in the mornings I feel so hung over and it can take several hours before I feel totally human.

    I have also tried Cesamet, which gave me terrible side affects. I have also tried flexeril, had less side affects with them but didn't find they helped me at all.

    Hope you find something that will help you.

    hugs
    brit

  7. Samantha

    Samantha New Member

    Thankyou. I hope you can find something too to help. Some books on some of the tricyclics say that they can have increased anxiety at the beginning, but that it passes with time. But then they are talking about "normal" people I guess.
    Best of luck to you.
    Big hug.
    Samantha
  8. Manwithfibro

    Manwithfibro New Member

    Worst hangovers ever and felt more depressed, more anxious and more pain.

    Worst drugs ever in my opinion....did you know Elavil is a derivative of LSD?

  9. Mikie

    Mikie Moderator

    Dr. Cheney likes using a few drops of Doxepin along with Klonopin to increase good deep sleep. I was only taking two drops of 10ml elixir. It did help me sleep but it left me groggy, even at this miniscule dose. I noticed that my anxiety was worse. I have stopped taking it.

    I forgot to take it to Atlanta and used Children's Benadryl instead. I think I'll get more Benadryl as it works well without the anxiety. I'm glad I saw this.

    Love, Mikie